Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 95, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 13, 2025, 10:06 PM PDT. It took effect at Sep 14, 2025, 5:00 PM PDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2025, 10:06 PM PDT (05:06 UTC)
- In effect from
- Sep 14, 2025, 5:00 PM PDT
- Expired
- Sep 16, 2025, 3:00 AM PDT
- In force
- 34 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
410 WHUS76 KEKA 140506 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1006 PM PDT Sat Sep 13 2025 PZZ470-475-141315- /O.NEW.KEKA.SC.Y.0095.250915T0600Z-250916T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1006 PM PDT Sat Sep 13 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM SUNDAY TO 5 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM Sunday to 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
831 WHUS76 KEKA 141010 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 310 AM PDT Sun Sep 14 2025 PZZ470-475-141815- /O.CON.KEKA.SC.Y.0095.250915T0600Z-250916T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 310 AM PDT Sun Sep 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM SUNDAY EVENING TO 5 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
086 WHUS76 KEKA 141737 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1037 AM PDT Sun Sep 14 2025 PZZ470-475-150145- /O.CON.KEKA.SC.Y.0095.250915T0600Z-250916T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1037 AM PDT Sun Sep 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 11 PM this evening to 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
266 WHUS76 KEKA 142159 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 259 PM PDT Sun Sep 14 2025 PZZ470-475-150600- /O.EXT.KEKA.SC.Y.0095.250915T0000Z-250916T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 259 PM PDT Sun Sep 14 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
802 WHUS76 KEKA 150657 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1157 PM PDT Sun Sep 14 2025 PZZ470-475-151500- /O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1157 PM PDT Sun Sep 14 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
524 WHUS76 KEKA 150906 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 206 AM PDT Mon Sep 15 2025 PZZ470-475-151715- /O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T0000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 206 AM PDT Mon Sep 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
772 WHUS76 KEKA 151708 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1008 AM PDT Mon Sep 15 2025 PZZ470-475-160115- /O.EXT.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1008 AM PDT Mon Sep 15 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
284 WHUS76 KEKA 152158 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 PM PDT Mon Sep 15 2025 PZZ470-475-160600- /O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 258 PM PDT Mon Sep 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
338 WHUS76 KEKA 160603 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1103 PM PDT Mon Sep 15 2025 PZZ470-475-161000- /O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1103 PM PDT Mon Sep 15 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WHAT...North winds 5 to 15 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
859 WHUS76 KEKA 160719 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1219 AM PDT Tue Sep 16 2025 PZZ470-475-161000- /O.CON.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1219 AM PDT Tue Sep 16 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... * WHAT...North winds 5 to 15 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
294 WHUS76 KEKA 161009 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 309 AM PDT Tue Sep 16 2025 PZZ470-475-161115- /O.EXP.KEKA.SC.Y.0095.000000T0000Z-250916T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 309 AM PDT Tue Sep 16 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 5:14 PM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 13, 5:14 PM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 514 PM PDT Sat Sep 13 2025 .AVIATION...(00Z TAFs)...The influence of a cold front has weakened the marine layer inversion along the coast leading to clear to scattered VFR skies. Convective clouds are currently seen on doppler radar approximately 60nm offshore from KCEC. These clouds will evolve into rainshowers as they migrate over far North Coast terminals tonight and tomorrow morning with even the possibility for occasional thunderstorms. Inland areas will remain VFR through the night with scattered clouds aloft and light winds the afternoon. KUKI may see brief gusty northwest winds in the afternoon as 925mb winds are expected between 20-30kts for southern Mendo. and Lake counties. && .PREV DISCUSSION... /issued 132 PM PDT Sat Sep 13 2025/ SYNOPSIS...Dry weather with seasonably average temperatures continue this afternoon, before a progressive trough brings a chance of showers and a slight chance of thunderstorms late tonight through Sunday morning. The drying and warming trend returns on Monday, continuing through mid next week. DISCUSSION...Stratus continues to lift and erode back toward the coast this afternoon with the daytime heating. Stratus for coastal locations may persist with the gentle sea breeze. Shortwave high pressure continues to shift eastward today, while a weak H5 trough and associated cold front approach the Pacific Northwest. Expect another day with dry and near-seasonal average temperatures. Inland high temperatures are forecast to be in the upper 70's to upper 80's in the interior valleys and mid 60's to mid 70's over the foothills. Coastal areas will remain under marine influence with highs in the low to mid 60's. Winds will likely increase from the northwest this afternoon and evening along the coast and exposed ridges, becoming gusty at times, especially for Mendocino and Lake counties. Southwest winds aloft will bring increasing mid to high level moisture late this afternoon and evening ahead of the approaching frontal system. The progressive aforementioned trough and associated cold front will bring a chance of showers across the coast and coastal ranges late tonight through Sunday morning, mainly in Del Norte and northern Humboldt counties. Also, increasing instability with cold air aloft will promote a threat of isolated thunderstorms and brief heavy downpours late tonight into early Sunday. Convective allowing models (CAMs) indicate localized strong simulated cores greater than 45dBZ over Del Norte and far northern Humboldt late tonight or early Sunday. The HREF guidance indicates a 50-60% chance for rain rates over 0.25 inches per hour with an ensemble max over 0.50in/hr late tonight into early Sunday morning. ECMWF ensemble 75th percentile 24- hour totals are under 0.50 inches for Del Norte with one or two outliers over 1 inch. RAW ECMWF probabilities for more than 0.50 inches in 24 hours are 30-40%, primarily over coastal Del Norte near the OR/CA border. Thus, instability and deep moist convection could yield much higher rain amounts. Official 24-hour WPC QPF rainfall totals range from 0.15 to 0.35 inches in Del Norte county and generally less than a tenth for northern Humboldt. Other than light coastal drizzle or sprinkles, dry weather and some cooling of interior high temps are expected through the day on Sunday. High pressure will begin to build in quickly over the region on Sunday in the wake of the front. Breezy northerly winds are forecast to develop over mostly coastal areas as the surface pressure gradient tightens Sunday evening. NBM probabilities indicate a 50-80% chance for wind gusts greater than 25 MPH over the exposed ridges and coastal headlands on Sunday. Also, gusty west-northwest winds will most likely develop through channeled terrain in the interior behind the front Sunday afternoon/evening. Monday, 850mb will begin to increase as the upper-level heights rise across the West Coast. This will bring a warming trend early to mid next week, with the driest/warmest day most likely on Tuesday. Monday night into Tuesday, breezy offshore winds are expected over the ridges across the eastern portion of the forecast area. Interior valleys are forecast to be in the mid to upper 90's by Tuesday across the warmer locations of Trinity, Lake, interior Mendocino, and interior Humboldt counties. /ZVS AVIATION...(18Z TAFs)...IFR to MVFR ceilings are oscillating at the coastal terminals. MVFR broken ceilings are expected to form this afternoon as the influence of a cold front weakens the marine layer inversion. Some scattering is possible, but it would be brief before stratus returns overnight. Convective rain showers and even a possibility for thunderstorms late tonight into Sunday morning for northern terminals. Inland areas will remain VFR through the day with scattered clouds aloft and light winds the afternoon. KUKI may see brief gusty northwest winds in the afternoon as 925mb winds are expected between 20-30kts for southern Mendo. and Lake counties. MARINE...A shortwave trough will bring a slight chance for thunderstorms over the northern waters late Saturday and into Sunday morning. Wind speeds are expected to be gentle breezes with small wind waves. A NW swell of 5ft@12s will dominate the waters before high pressure returns. This high pressure off shore and low pressure inland will increase the northerly winds late Sunday through Monday before backing down Tuesday. Stronger northerlies are possible mid to late week with some models showing conditions that could warrant a gale warning and/or hazardous sea warning. More updates to come. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && NOTE: The full forecast discussion is now regularly issued between 10 am/pm and 1 pm/am. Additional updates will be issued as needed. Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.